• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Finally have a clinical diagnosis....

Urban Hermit

Urban Hermit

Well-known member
Joined
Jan 18, 2019
Messages
2,850
Going for a full blood works and physical, before starting Depekote....

Bipolar 1 .....

Any advise.....

Thanks xx
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,784
Location
Florida
Hi Hermit have not seen you on the forum-must be missing your post.

You are going to be just fine.

You have a whole new life ahead of you.
I am not sure what Depekote is.

I have psychosis so I take anti psychotic meds. I also take meds for my depression which helps with my mood-keeps it staple.

Good to see you up and at em.. Jules
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
6,962
Location
hiding behind the sofa
I used to take depakote but it suddenly stopped working. I also had a very strange side effect, it turned my hair curly
 
TulipIceCream

TulipIceCream

Well-known member
Joined
Sep 5, 2019
Messages
475
Location
On The Train
When I used to take Prozac, it gave me tufts of reddish curly hair above my forehead. It was a very strange side effect indeed! I felt the irritation on my skin as it curled. Non of the rest of my hair is curly, just those bits.
 
Passionflower

Passionflower

Well-known member
Joined
Jul 15, 2011
Messages
1,439
Location
UK
I too have curly hair just at the back because of depakote!!
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
2,055
Location
USA
Best of luck hermit I hope this helps you!! Sounds like you should prepare for a new hairdo too! Lol.
 
fazza

fazza

Well-known member
Joined
Jul 23, 2014
Messages
1,856
Location
U.K
Hey hermit. Now that you have a diagnosis you can plan ahead with a treatment plan. I was in depakote in 2009 whilst in hospital. I had to come off it as it gave me very strange visual hallucinations. Nothing scary but when I walked in to a dark room I would see sparkles like little fireworks going off. It was actually quite enjoyable but after mentioning it to the hospital staff they took me straight off it.
Don't forget that side effects vary from person to person.
I hope it gives you some stabilisation and good luck with the years ahead with your diagnosis.
The next chapter of your personal journey can now be written now that you have a diagnosis.

All the best
Andy
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
44,650
Location
Lancashire
Hiya Urban. I am pleased that you finally have a "nail" to hang all your experiences on. Depakote is a good mood stabiliser but it can lead to weight gain so watch out for that. Are you on anything else? I'm diagnosed bipolar and am on an anti psychotic, and an anti depressant as well as a mood stabiliser. I hope you can now relax more and feel more in control of your life.

I still did therapy to use other techniques to help me when my mood started swinging out of control. It might be an idea to ask about that.
 
Zig Zag

Zig Zag

Well-known member
Joined
Mar 29, 2019
Messages
249
Location
Milton Keynes
Hi Urban Hermit I was recently put on Depekote It helped keep me calmer and kept mania away BUT the side effects were not good I had a bad headache sometimes very sleepy stomache trouble and others I can not recall Hy Doctor cut the dose from 1000 mgs to 500 mgs but I still had side effects . My p doc took me off it at my request . I am now on quietapine As you know everyone is different on meds Good Luck Please let me know how you get on! :havingfun:
 
S

smallgeezer

Well-known member
Joined
Nov 10, 2019
Messages
266
Location
Europe
Hey hermit. Now that you have a diagnosis you can plan ahead with a treatment plan. I was in depakote in 2009 whilst in hospital. I had to come off it as it gave me very strange visual hallucinations. Nothing scary but when I walked in to a dark room I would see sparkles like little fireworks going off. It was actually quite enjoyable but after mentioning it to the hospital staff they took me straight off it.
Don't forget that side effects vary from person to person.
I hope it gives you some stabilisation and good luck with the years ahead with your diagnosis.
The next chapter of your personal journey can now be written now that you have a diagnosis.

All the best
Andy
It's funny they didn't want you seeing sparkles and fireworks. That is a pleasant side effect if you know it is just a side effect and there is not hidden significant meaning to it.

I have had that experience. But I didn't realise I had an illness so I gave it significance.
 
fazza

fazza

Well-known member
Joined
Jul 23, 2014
Messages
1,856
Location
U.K
It's funny they didn't want you seeing sparkles and fireworks. That is a pleasant side effect if you know it is just a side effect and there is not hidden significant meaning to it.

I have had that experience. But I didn't realise I had an illness so I gave it significance.
It was very pleasant but I fear there may have been something physical going on hence the sudden rush to get me off it.
I am a bit sensitive to meds.
Fluoenthixol made half my face drop like I had a stroke.
Quetipine gave me Aphasia where the wrong words come out of your moth when speaking that was also quite scary but once I was told it was a side effect it was quite comical and lasted a while after I stopped taking it.

Clozapine nearly killed me but that's another story but I still rate it as a fantastic drug (for some)

and now I am going solo.

No meds at this time. I have been on meds since 1994-2005 2008-2019 and now I am taking a medication break to see how well I can cope without them.
So far so good and the hardest drug I found to quit was sertraline. Pure roller-coaster of emotions and the slightest thing triggered an over relation of emotions. That has now past and I am pretty much 6 months in now to being medication free.

I am also discharged by cmht (my choice) as it was just a waste of time as I am symptom free so I was wasting resources. My cpn went 10 months ago ish as again it was a waste of time seeing her.

Hopefully things will continue on its current direction but I have no doubt that around every corner psychosis can lurk and I have fallen many times before.

One day at a time one second at at time is how I live my life now knowing that tomorrow could be the start of a whole new nightmare.
 
S

smallgeezer

Well-known member
Joined
Nov 10, 2019
Messages
266
Location
Europe
I am in a similar situation Fazza.

The thing is when I start to feel ill again, there is not medical support system in place.

But I have appreciated being med free to see what it is like.

What do I prefer: the symptoms of the illness or the side effects of the meds?

I am still weighing that up.
 
C

celticlass

Well-known member
Joined
May 7, 2011
Messages
616
Location
Scotland
I was on Depakote back in 2012. Unfortunately I had an allergic reaction and it had to be stopped. The reaction was one of causing drug induced hepatitis which is really an un unpleasant condition to endure. You will know you have it because you will feel very unwell and people will be telling you you look yellow. It took me many months to recover. It was at this point in my life that I had been diagnosed Mixed Bi-polar. Prior to this point Quetiapine had been tried but the Psychiatrist withdrew this once he realised I have the blood disorder thrombophillia. Good luck. I do hope it helps you.
 
Thread starter Similar threads Forum Replies Date
C Bipolar Forum 4
Top